ADVERTISEMENT

Q. Can vitamin B12 deficiency result in unbalancing while walking?

Answered by
Dr. Mohammad Aamir
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 08, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

Three years back, I had the problem of unbalancing while walking. I never felt any dizziness or spinning of head. I just had a feeling that I will fall down. I consulted a doctor and he told me that it was due to vitamin B12 deficiency and also prescribed me few shots of Vitcofol. Initially, I felt a lot better after taking them and I took them for one year at reducing frequency. Though I was not completely out of the problem, doctor asked me to stop taking those shots. Now, the same problem has got back after a gap of three years. But now along with problem of unbalancing I am having weakness, palpitation and uneasiness in stomach as well as having sore mouth. Four months back, I have consulted a cardiologist. He ran few tests such as ECG, echo and TMT. My heartbeat was low at 48 bpm. No problem was detected in angiogram and no blockage was present. Doctor suggested me Orcibest 10 and Tonact ASP for low pulse rate. I was referred to a neurologist. He carried out MRI of brain and spinal cord. No abnormality was detected in either of them. My vitamin B12 was found to be 507 pg/ml. Based on my history three years back; doctor gave me vitamin B12 (Methylcobalamine) shots in spite of the vitamin B12 level being normal. After taking them I am comparatively feeling better and there is improvement in my walking. There is no uneasiness in heart as well in stomach; sore mouth has all improved drastically. After ten weekly shots and doctor reduced the frequency to one per month. But after a couple of weeks again I began to feel weak. A month back, the doctor again put me back on weekly shots of vitamin B12. My present condition is that, my energy level has improved but only slightly. The problem of unbalancing has improved but still far from normal. With shoes on, I find it very difficult to walk. With sandals and slippers I feel little easier to walk. I am still taking vitamin B12 shots. For low pulse rate, I am taking Orcibest 10 and Tonact ASP as prescribed by the cardiologist. For hypertension, I am taking Amlodac 2.5. Along with all these, I am taking vitamin E orally. I would like to have your opinion whether my treatment is on the right line or is there any other issue which is causing this problem. I am attaching my reports for your reference. Please guide. Thank you in advance.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have read your problem in detail and have not found anything abnormal in your test reports (attachment removed to protect patient identity).

  • I am not aware what were your values before you started taking these medicine. Have you had any fall?
  • Are you suffering from asthma?
  • Your lipid profile is in normal range. So, no need to take tablet Tonact- ASP (Aspirin). You should only take tablet Amlodac (Amlodipine) and vitamin B12 (Methylcobalamine).
  • Do you consume alcohol? If yes, then since how long and how much a day? If you have been having alcohol then I can understand your situation and I can reach to some diagnosis.
  • Do you have the habit of smoking? Since when and how many packs a day?
  • Are you under some family tension? Is everything at good terms within your family?
  • Have you undergone any heart surgery? Or had heart attack anytime?
  • Is there anyone in your family who has heart problem or coronary artery disease either father or mother?
  • I did not follow, why your doctor did angiogram? For low pulse rate. Pulse rate of 64 is normal and heart rate is borderline and not low.
  • Please check your blood pressure and pulse rate again and get back to me.

Revert back with the reports to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Well, the values remained in the same range before medication. I never had a fall. But, sometimes when I am not conscious enough, I get the feeling that I might fall down. I never smoke or drink. I neither have asthma problem nor any issues with my heart. Three years back I went through a lot of stress at my work place. But, now I am in less stress comparatively. My marriage life is going fine. My mother had heart problem and she was diagnosed with enlarged heart. Latest report of blood pressure is 140/88 and pulse rate is 67.

#

Hi,

Welcome back to icliniq.com.

  • You just need to continue with your blood pressure medicine.
  • Please repeat your lipid profile test after fifteen days.
  • Stop taking stress and stay calm.

Revert back with the test results after 15 days to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to lower blood pressure? I am a chronic high BP patient and taking Amlodipine and Atenolol

Hi doctor, I am 9 weeks pregnant. I had a mild perigestational hemorrhage during the 5th week. After taking medications, there is no subchorionic hematoma. Can I take an air travel of two and half hours to my native at the end of this month as I do ...   Read full

I am on Rosuvastatin and Amlodipine. What are my lipid profile and liver test showing?

Hi doctor, I am 9 weeks pregnant. I had a mild perigestational hemorrhage during the 5th week. After taking medications, there is no subchorionic hematoma. Can I take an air travel of two and half hours to my native at the end of this month as I do ...   Read full

Stress causes stiffness in my neck and back. What can be done about it?

Hi doctor, I am 9 weeks pregnant. I had a mild perigestational hemorrhage during the 5th week. After taking medications, there is no subchorionic hematoma. Can I take an air travel of two and half hours to my native at the end of this month as I do ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.